MAUDE Adverse Event Report: FULL KIT 18G X 8 CM WITH BIOPATCH AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

FULL KIT 18G X 8 CM WITH BIOPATCH AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refp1919 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "upon what appeared to be a routine, straightforward insertion, the needle did not safety properly.No patient harm, no clinician harm, catheter placed successfully and functioning properly.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint that the safety mechanism separated from the needle was confirmed, but the exact mechanism of damage was undetermined.One powerglide pro deployment system was returned for investigation without the catheter.The safety mechanism was received separate from the needle and was full of what appeared to be dry blood.The o-ring was not in the correct position within the safety mechanism.A microscopic examination of the safety mechanism revealed a break in the o-ring, which would allow the safety mechanism to separate from the needle.A portion of the o-ring cross section exhibited a glossy and striated surface, which is consistent with sharp instrument damage.A nick in the o-ring appeared to be a contributing factor in the material break.The cause of the nick is unknown, but may have been attributable to compression of the material against a sharp edge of the device.No damage was observed on the other components within the safety mechanism.Whether the damage occurred at the time the safety mechanism was activated could not be determined and the observations of the returned sample and a review of the manufacturing records do not point to a specific root cause.H3 other text : evaluation findings are in section h.11.

Brand Name
FULL KIT 18G X 8 CM WITH BIOPATCH AND PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
MDR Report Key11971246
Report Number3006260740-2021-02248
Device Sequence Number17204139
Product Code FOZ
UDI-Device Identifier00801741140655
UDI-Public(01)00801741140655
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF318088PT
Device Lot NumberREFP1919
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2021
Initial Date Received by Manufacturer 05/20/2021
Supplement Date Received by Manufacturer08/03/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date08/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;